Volume 5, issue 4 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 4, 1595–2140
Issue 3, 1075–1593
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Hyperbolic covering knots

Daniel S Silver and Wilbur Whitten

Algebraic & Geometric Topology 5 (2005) 1451–1469
Bibliography
1 S A Bleiler, Knots prime on many strings, Trans. Amer. Math. Soc. 282 (1984) 385 MR728719
2 G Burde, K Murasugi, Links and Seifert fiber spaces, Duke Math. J. 37 (1970) 89 MR0253313
3 M Culler, C M Gordon, J Luecke, P B Shalen, Dehn surgery on knots, Ann. of Math. $(2)$ 125 (1987) 237 MR881270
4 S Eliahou, L H Kauffman, M B Thistlethwaite, Infinite families of links with trivial Jones polynomial, Topology 42 (2003) 155 MR1928648
5 C M Gordon, Ribbon concordance of knots in the 3–sphere, Math. Ann. 257 (1981) 157 MR634459
6 C M Gordon, R A Litherland, Incompressible surfaces in branched coverings, from: "The Smith conjecture (New York, 1979)", Pure Appl. Math. 112, Academic Press (1984) 139 MR758466
7 M Gromov, Volume and bounded cohomology, Inst. Hautes Études Sci. Publ. Math. (1982) MR686042
8 D Johnson, C Livingston, Peripherally specified homomorphs of knot groups, Trans. Amer. Math. Soc. 311 (1989) 135 MR942427
9 E Kalfagianni, Alexander polynomial, finite type invariants and volume of hyperbolic knots, Algebr. Geom. Topol. 4 (2004) 1111 MR2113898
10 A Kawauchi, Almost identical link imitations and the skein polynomial, from: "Knots 90 (Osaka, 1990)", de Gruyter (1992) 465 MR1177443
11 A Kawauchi, Almost identical imitations of $(3,1)$–dimensional manifold pairs, Osaka J. Math. 26 (1989) 743 MR1040422
12 P K Kim, J L Tollefson, Splitting the PL involutions of nonprime 3–manifolds, Michigan Math. J. 27 (1980) 259 MR584691
13 P B Kronheimer, T S Mrowka, Witten's conjecture and property P, Geom. Topol. 8 (2004) 295 MR2023280
14 W B R Lickorish, Prime knots and tangles, Trans. Amer. Math. Soc. 267 (1981) 321 MR621991
15 C Livingston, Computations of the Ozsváth–Szabó knot concordance invariant, Geom. Topol. 8 (2004) 735 MR2057779
16 K Miyazaki, Ribbon concordance does not imply a degree one map, Proc. Amer. Math. Soc. 108 (1990) 1055 MR994781
17 R Myers, Simple knots in compact, orientable 3–manifolds, Trans. Amer. Math. Soc. 273 (1982) 75 MR664030
18 Y Nakanishi, Prime links, concordance and Alexander invariants, Math. Sem. Notes Kobe Univ. 8 (1980) 561 MR615876
19 Y Nakanishi, Primeness of links, Math. Sem. Notes Kobe Univ. 9 (1981) 415 MR650747
20 Y Nakanishi, Prime and simple links, Math. Sem. Notes Kobe Univ. 11 (1983) 249 MR749195
21 J Rasmussen, Khovanov homology and the slice genus arXiv:math.GT/0402131
22 L Rudolph, Quasipositivity as an obstruction to sliceness, Bull. Amer. Math. Soc. $($N.S.$)$ 29 (1993) 51 MR1193540
23 D S Silver, W Whitten, Knot group epimorphisms, J. Knot Theory Ramifications 15 (2006) 153 MR2207903
24 A Stoimenow, On polynomials and surfaces of variously positive links, J. Eur. Math. Soc. $($JEMS$)$ 7 (2005) 477 MR2159224
25 W P Thurston, Three-dimensional geometry and topology Vol. 1, Princeton Mathematical Series 35, Princeton University Press (1997) MR1435975
26 W P Thurston, Three-dimensional manifolds, Kleinian groups and hyperbolic geometry, Bull. Amer. Math. Soc. $($N.S.$)$ 6 (1982) 357 MR648524
27 S Wang, Non-zero degree maps between 3–manifolds, from: "Proceedings of the International Congress of Mathematicians, Vol II (Beijing, 2002)", Higher Ed. Press (2002) 457 MR1957056